Alert archive / Iowa / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Aug 11, 2016, 3:08 AM CDT for 7 counties in Illinois; 19 counties in Iowa. It took effect at Aug 11, 2016, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2016, 3:08 AM CDT (08:08 UTC)
- In effect from
- Aug 11, 2016, 7:00 PM CDT
- Expired
- Aug 12, 2016, 9:36 AM CDT
- In force
- 15 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
All 26 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 44 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984 WGUS63 KDVN 110808 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 308 AM CDT THU AUG 11 2016 ...HEAVY RAIN EXPECTED TONIGHT... .A HOT AND VERY MOIST AIR MASS IS FOUND OVER IOWA TODAY. TONIGHT, A CLUSTER OF STRONG THUNDERSTORMS IS EXPECTED TO SPREAD OVER MUCH OF IOWA AND NORTHERN ILLINOIS DURING THE EVENING AND OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED TO SLOWLY BUILD SOUTHWARD OVER IOWA, MOVING OVER THE SAME AREAS REPEATEDLY FOR SEVERAL HOURS IN THE PROCESS. THIS MAY LEAD TO SOME LOCATIONS SEEING 2 TO 4 INCHES OF RAINFALL IN A FEW HOURS, WHICH COULD CAUSE FLASH FLOODING. LOCATIONS EAST OF THE WATCH OVER FAR EASTERN IOWA, ILLINOIS, AND NORTHEAST MISSOURI ALSO HAVE A THREAT OF HEAVY RAINFALL, BUT THE CONFIDENCE IS LOWER THAN OVER CENTRAL AND EASTERN IOWA. IAZ040>042-051>053-063>065-067-076>078-087-088-098-111615- /O.NEW.KDVN.FF.A.0004.160812T0000Z-160812T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR- MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-VAN BUREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... MUSCATINE...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA 308 AM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL IOWA... NORTHEAST IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL IOWA...BENTON...CEDAR...IOWA... JOHNSON...JONES...LINN AND MUSCATINE. IN NORTHEAST IOWA... BUCHANAN...DELAWARE AND DUBUQUE. IN SOUTHEAST IOWA...HENRY IA...JEFFERSON...KEOKUK...LOUISA...VAN BUREN AND WASHINGTON. * FROM THIS EVENING THROUGH LATE TONIGHT * TORRENTIAL RAINFALL IS POSSIBLE TONIGHT, WITH 2 TO 4 INCHES OF RAIN WHERE STORMS MOVE OVER THE SAME LOCATION REPEATEDLY. * FLASH FLOODING IS POSSIBLE ALONG CREEKS, LOW LYING AREAS, AND URBAN AREAS TONIGHT WHERE HEAVY RAINFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ ERVIN
6 follow-up statements
643 WGUS63 KDVN 111503 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1003 AM CDT THU AUG 11 2016 ...TORRENTIAL RAIN LIKELY TONIGHT... .A CLUSTER OF STRONG THUNDERSTORMS IS EXPECTED TO SPREAD ACROSS EASTERN IOWA THIS EVENING AND TONIGHT. STORMS THAT REPEAT OVER THE SAME AREA WILL HAVE RAINFALL AMOUNTS OF AT LEAST 2 TO 4 INCHES IN A SHORT TIME. THIS WOULD INCREASE THE FLASH FLOOD THREAT. LOCATIONS EAST OF THE WATCH OVER FAR EASTERN IOWA...ILLINOIS...AND NORTHEAST MISSOURI ALSO HAVE A THREAT OF HEAVY RAINFALL...BUT THE STORMS MAY NOT BE AS WIDESPREAD. IAZ040>042-051>053-063>065-067-076>078-087-088-098-112315- /O.CON.KDVN.FF.A.0004.160812T0000Z-160812T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR- MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-VAN BUREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... MUSCATINE...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA 1003 AM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL IOWA...NORTHEAST IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL IOWA... BENTON...CEDAR...IOWA...JOHNSON...JONES...LINN AND MUSCATINE. IN NORTHEAST IOWA...BUCHANAN...DELAWARE AND DUBUQUE. IN SOUTHEAST IOWA...HENRY IA...JEFFERSON...KEOKUK...LOUISA...VAN BUREN AND WASHINGTON. * FROM 7 PM CDT THIS EVENING THROUGH LATE TONIGHT * TORRENTIAL RAINFALL IS POSSIBLE TONIGHT...WITH 2 TO 4 INCHES OF RAIN IN A SHORT TIME WHERE STORMS MOVE OVER THE SAME LOCATION REPEATEDLY. * FLASH FLOODING IS POSSIBLE ALONG CREEKS...LOW LYING AREAS... AND URBAN AREAS TONIGHT WHERE HEAVY RAINFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ HAASE
148 WGUS63 KDVN 111906 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 206 PM CDT THU AUG 11 2016 ...TORRENTIAL RAIN LIKELY TONIGHT... .STRONG THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS THIS EVENING AND TONIGHT. RAINFALL THIS MORNING HAS SOAKED THE GROUND AND THIS WILL MAKE THOSE AREAS MORE SUSCEPTIBLE TO FLASH FLOODING. TORRENTIAL RAINFALL OF 3 TO 5 INCHES IS POSSIBLE BUT ANY REPEATING THUNDERSTORMS OVER THE SAME AREA COULD PRODUCE RAINFALL OF AROUND 7 INCHES. THE THUNDERSTORMS SHOULD GRADUALLY DIMINISH LATER FRIDAY MORNING AS A COLD FRONT PUSHES ACROSS THE AREA. IAZ054-066-068-ILZ001-002-007-009-015-016-024-120315- /O.EXB.KDVN.FF.A.0004.160812T0000Z-160812T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON-CLINTON-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-MERCER- INCLUDING THE CITIES OF...MAQUOKETA...CLINTON...DAVENPORT... BETTENDORF...GALENA...FREEPORT...MOUNT CARROLL...STERLING... MOLINE...ROCK ISLAND...GENESEO...ALEDO 206 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST ILLINOIS AND EAST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...HENRY IL...JO DAVIESS... MERCER...ROCK ISLAND...STEPHENSON AND WHITESIDE. IN EAST CENTRAL IOWA...CLINTON...JACKSON AND SCOTT. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * TORRENTIAL RAINFALL IS LIKELY TONIGHT INTO FRIDAY MORNING... WITH RAINFALL AMOUNTS OF 3 TO 5 INCHES POSSIBLE. ANY REPEATING THUNDERSTORMS OVER THE SAME LOCATION MAY PRODUCE RAINFALL OF AROUND 7 INCHES IN SPOTS. * FLASH FLOODING IS POSSIBLE ALONG CREEKS...LOW LYING AREAS... AND URBAN AREAS TONIGHT WHERE HEAVY RAINFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ IAZ040>042-051>053-063>065-067-076>078-087-088-098-120315- /O.EXT.KDVN.FF.A.0004.160812T0000Z-160812T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR- MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-VAN BUREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... MUSCATINE...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA 206 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL IOWA...NORTHEAST IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL IOWA... BENTON...CEDAR...IOWA...JOHNSON...JONES...LINN AND MUSCATINE. IN NORTHEAST IOWA...BUCHANAN...DELAWARE AND DUBUQUE. IN SOUTHEAST IOWA...HENRY IA...JEFFERSON...KEOKUK...LOUISA...VAN BUREN AND WASHINGTON. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * TORRENTIAL RAINFALL IS LIKELY TONIGHT INTO FRIDAY MORNING...WITH 3 TO 5 INCHES OF RAIN POSSIBLE. ANY REPEATING THUNDERSTORMS OVER THE SAME LOCATION MAY PRODUCE RAINFALL OF AROUND 7 INCHES IN SPOTS. * FLASH FLOODING IS POSSIBLE ALONG CREEKS...LOW LYING AREAS... AND URBAN AREAS TONIGHT WHERE HEAVY RAINFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ HAASE
724 WGUS63 KDVN 111957 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 257 PM CDT THU AUG 11 2016 ...TORRENTIAL RAIN LIKELY TONIGHT... .STRONG THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS THIS EVENING AND TONIGHT. RAINFALL THIS MORNING HAS SOAKED THE GROUND AND THIS WILL MAKE THOSE AREAS MORE SUSCEPTIBLE TO FLASH FLOODING. TORRENTIAL RAINFALL OF 3 TO 5 INCHES IS POSSIBLE BUT ANY REPEATING THUNDERSTORMS OVER THE SAME AREA COULD PRODUCE RAINFALL OF AROUND 7 INCHES. THE THUNDERSTORMS SHOULD GRADUALLY DIMINISH LATER FRIDAY MORNING AS A COLD FRONT PUSHES ACROSS THE AREA. IAZ040>042-051>054-063>068-076>078-087-088-098-ILZ001-002-007-009- 015-016-024-120400- /O.CON.KDVN.FF.A.0004.160812T0000Z-160812T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL... STERLING...MOLINE...ROCK ISLAND...GENESEO...ALEDO 257 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...HENRY IL... JO DAVIESS...MERCER...ROCK ISLAND...STEPHENSON AND WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR...CLINTON...DELAWARE... DUBUQUE...HENRY IA...IOWA...JACKSON...JEFFERSON...JOHNSON... JONES...KEOKUK...LINN...LOUISA...MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * TORRENTIAL RAINFALL IS LIKELY TONIGHT INTO FRIDAY MORNING... WITH RAINFALL AMOUNTS OF 3 TO 5 INCHES POSSIBLE. ANY REPEATING THUNDERSTORMS OVER THE SAME LOCATION MAY PRODUCE RAINFALL OF AROUND 7 INCHES IN SPOTS. * FLASH FLOODING IS POSSIBLE ALONG CREEKS...LOW LYING AREAS... AND URBAN AREAS TONIGHT WHERE HEAVY RAINFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
887 WGUS63 KDVN 120123 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 823 PM CDT THU AUG 11 2016 ...TORRENTIAL RAIN TONIGHT... .STRONG THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS TONIGHT. RAINFALL THIS MORNING SOAKED THE GROUND AND THIS WILL MAKE THOSE AREAS MORE SUSCEPTIBLE TO FLASH FLOODING. TORRENTIAL RAINFALL OF 3 TO 5 INCHES IS POSSIBLE BUT ANY REPEATING THUNDERSTORMS OVER THE SAME AREA COULD PRODUCE RAINFALL OF AROUND 7 INCHES. THE THUNDERSTORMS SHOULD GRADUALLY DIMINISH LATER FRIDAY MORNING AS A COLD FRONT PUSHES ACROSS THE AREA. IAZ040>042-051>054-063>068-076>078-087-088-098-ILZ001-002-007-009- 015-016-024-120930- /O.CON.KDVN.FF.A.0004.000000T0000Z-160812T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL... STERLING...MOLINE...ROCK ISLAND...GENESEO...ALEDO 823 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...HENRY IL... JO DAVIESS...MERCER...ROCK ISLAND...STEPHENSON AND WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR...CLINTON...DELAWARE... DUBUQUE...HENRY IA...IOWA...JACKSON...JEFFERSON...JOHNSON... JONES...KEOKUK...LINN...LOUISA...MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. * THROUGH FRIDAY MORNING. * TORRENTIAL RAINFALL IS LIKELY TONIGHT INTO FRIDAY MORNING... WITH RAINFALL AMOUNTS OF 3 TO 5 INCHES POSSIBLE. ANY REPEATING THUNDERSTORMS OVER THE SAME LOCATION MAY PRODUCE RAINFALL OF AROUND 7 INCHES IN SPOTS. * FLASH FLOODING IS POSSIBLE ALONG CREEKS...LOW LYING AREAS... AND URBAN AREAS TONIGHT WHERE HEAVY RAINFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ DUBBERKE
292 WGUS63 KDVN 120849 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 349 AM CDT FRI AUG 12 2016 ...HEAVY RAINS POSSIBLE INTO LATE MORNING... .WIDESPREAD THUNDERSTORMS LAST NIGHT PRODUCED HEAVY RAINS WITH RAINFALL OVER MOST LOCATIONS OF 2 TO LOCALLY OVER 5 INCHES WITH SOME FLOODING. ADDITIONAL RAINS OF 1 TO POSSIBLY 2 INCHES MAY BE OCCUR THAT WOULD RESULT IN ADDITIONAL FLOODING RISKS. THE THUNDERSTORMS SHOULD GRADUALLY DIMINISH LATE THIS MORNING AS A COLD FRONT PUSHES ACROSS THE AREA. IAZ040>042-051>054-063>068-076>078-087-088-098-ILZ001-002-007-009- 015-016-024-121700- /O.CON.KDVN.FF.A.0004.000000T0000Z-160812T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL... STERLING...MOLINE...ROCK ISLAND...GENESEO...ALEDO 349 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...HENRY IL... JO DAVIESS...MERCER...ROCK ISLAND...STEPHENSON AND WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR...CLINTON...DELAWARE... DUBUQUE...HENRY IA...IOWA...JACKSON...JEFFERSON...JOHNSON... JONES...KEOKUK...LINN...LOUISA...MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. * UNTIL NOON CDT TODAY * ADDITIONAL 1 TO 2 INCHES POSSIBLE ON TOP OF THE WIDESPREAD 2 TO OVER 5 INCHES RAINS THAT FELL OVERNIGHT. THIS COULD RESULT IN ADDITIONAL FLOODING ISSUES DUE TO ALREADY SATURATED SOILS. * FLASH FLOODING IS POSSIBLE ALONG CREEKS...LOW LYING AREAS...AND URBAN AREAS TONIGHT WHERE HEAVY RAINFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ NICHOLS
117 WGUS63 KDVN 121436 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 936 AM CDT FRI AUG 12 2016 ...THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED... IAZ040>042-051>054-063>068-076>078-087-088-098-ILZ001-002-007-009- 015-016-024-121545- /O.CAN.KDVN.FF.A.0004.000000T0000Z-160812T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL... STERLING...MOLINE...ROCK ISLAND...GENESEO...ALEDO 936 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA HAS BEEN CANCELLED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED FOR THE REMAINDER OF THE DAY. HOWEVER...THE THREAT OF WIDESPREAD HEAVY RAIN HAS DIMINISHED SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ HAASE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Aug 11, 3:08 AM CDT, 0 minutes earlier.
Area forecast discussion, Aug 11, 3:08 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
308 AM CDT THU AUG 11 2016
.SYNOPSIS...
Issued at 305 AM CDT Thu Aug 11 2016
A warm and humid air mass is well established over Iowa and
Illinois early this morning, with a large complex of thunderstorms
with torrential rains located on the nose of the low level jet,
extending from eastern South Dakota through southern Minnesota.
This convection is slowly moving east, and developing southward
into the LLJ inflow. That process and its evolution this morning is
the first mesocale domino that will fall, which will either lead
to a possible heat advisory day today, or a day of dissipating
convection with cloud cover and cooler highs.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 305 AM CDT Thu Aug 11 2016
I will have to base much of the initial hours of the forecast today
off short term models at least suggesting that the MCS to the
northwest may develop southward into the CWA this morning. It
completely is possible, but the forcing should weaken greatly as it
approaches today, thus it will come down to whether we have enough
CAPE and convergence available to maintain organization of storms.
If so, we could see a widespread line of showers and thunderstorms
over Iowa and far northwest Illinois this morning, and a boundary in
place for the afternoon. If the cold pool does not spread south of
northern Iowa, a round of scattered elevated showers and storms are
still possible on the veering LLJ axis this morning. Either way, it
does look like we will have to deal with cloud cover this morning,
and that should easily take 3 to 5 degrees out of the afternoon high
temperature forecast. Doing this conservative adjustment keeps my
widespread heat index grids just below advisory, much like
yesterday. While highs may not reach much above 90, the dewpoints
will have the potential to reach the mid to even upper 70s as
moisture convergence is confident as the humid air mass collides with
the cold pool to the north.
As mentioned in previous AFD issuance, the parameters for severe
weather are not very strong today, but the presence of high
afternoon CAPE may allow for a period of damaging winds and short
lived bowing segments. Heavy rain is expected, and that potential
may be hard to pin down as of 3 AM issuance of this forecast. I
do think the evolution of storms is a bit more clear, and the mode
for heavy rain looks to evolve in this way. Bowing segments should
quickly move east, and lose upright convection rather quickly
while the southern flank moves south slowly and trains. This has
been the case in Minnesota this past evening even with better
shear profiles for damaging winds. The southwest flank convection
may offer the potential for 2 to 4 inches of rain in narrower
axises, and with that a flash flood potential. Precipitable water
values are forecast by models to be excessively high, but the
process above will keep the impacts in a few east to west bands,
while elsewhere much lesser rainfall is expected (under 1 inch).
Flash flood watch placement is problematic, but with offices north
and west going with one, and probabilities of back building
convection with heavy rain somewhat higher in our west half, I
will go with a flash flood watch tonight.
.LONG TERM...(Friday through Wednesday)
ISSUED AT 305 AM CDT Thu Aug 11 2016
What occurs on Friday is dependent upon what occurs Thursday night.
The models are suggesting some type of thunderstorm complex across
the area that decays Friday morning. Initially, locally heavy rain
will be possible in the hours after sunrise until the complex begins
to decay.
Boundaries left over from the nocturnal complex will then provide
the focus for new convection to develop Friday afternoon as the cold
front moves into the area. It is possible that the afternoon
convection will grow upscale into a new thunderstorm complex along
and ahead of the cold front.
Friday night, rain will end from northwest to southeast during the
evening with most of the area being dry by sunrise Saturday.
Saturday/Saturday night...quiet and dry conditions will be seen as
high pressure builds into the Midwest. Temperatures should be at or
slightly below normal.
Sunday on...
Quiet and dry conditions will continue for Sunday/Sunday night as
high pressure moves towards the Great Lakes. Temperatures should be
slightly below normal.
Starting Monday the models diverge on their respective solutions.
Some solutions keep the area dry through mid-week. Other solutions
have either a storm system catching part of the area or weak
disturbances moving through the flow aloft generating diurnal
convection. As such the model consensus has dry conditions over all
but the far south/southeast Monday/Monday night, and slight chance
pops over most of the area Tuesday and Wednesday. Temperatures
should be close to normal.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
ISSUED AT 1141 PM CDT Wed Aug 10 2016
Isolated to scattered storms may affect KCID and KDBQ Thursday
morning, and have includes a three hour VCTS group at each site.
MVFR visibilities also expected after 08z to 09z. There may be
scattered storm re-development during the afternoon and evening,
but due to low predictability have left TAFS dry. Better chances
for widespread storms after 06z Thursday night.
&&
.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch from this evening through late tonight for
Benton-Buchanan-Cedar-Delaware-Dubuque-Henry IA-Iowa-
Jefferson-Johnson-Jones-Keokuk-Linn-Louisa-Muscatine-Van
Buren-Washington.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...08
AVIATION...RP KinneyHazardous weather outlook, Aug 10, 9:29 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 929 PM CDT WED AUG 10 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120230- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 929 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS COULD IMPACT AREAS FROM INDEPENDENCE AND VINTON...TO MARENGO TOWARD DAYBREAK. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID CONDITIONS ARE EXPECTED ON THURSDAY. HEAT INDEX READINGS MAY GET INTO THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON. THUNDERSTORMS MAY OCCUR DURING THE DAY ON THURSDAY...MAINLY NORTH OF INTERSTATE 80...BUT ARE MORE LIKELY AREA-WIDE THURSDAY NIGHT. DUE TO HIGH MOISTURE LEVELS IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL IS POSSIBLE THURSDAY NIGHT. SOME OF THE STRONGER STORMS THURSDAY NIGHT MAY PRODUCE WIND GUSTS UP TO 50 MPH. THUNDERSTORMS ARE ALSO EXPECTED ON FRIDAY AND FRIDAY EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. RP KINNEY
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:02 AM CDT | Special Weather Statement | DVN | Rock Island | 58 min |
| Aug 11, 11:13 AM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 62 min |
| Aug 11, 11:44 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Rock Island, Whiteside | 36 min |
| Aug 11, 12:28 PM CDT | Special Weather Statement | DVN | Henry | 62 min |
| Aug 11, 1:33 PM CDT | Special Weather Statement | DVN | Bureau | 27 min |
Nearby
Flash Flood Watches in Iowa, 2016Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.